My mother passed away suddenly while on the telephone right after seeing her doctor - 6 hours earlier. I believe that she died of a brain hemmorhage or anaphylaxis. She just stopped talking while on the phone. I need to know the most likely cause. Her blood pressure was 100/70 that day but she had hypertension BUT she had lost 65 lbs over a 2 yr. period. She took coumadin and her doctor did not test her blood very often - every 3 months or so. Two days earlier, she said that she had the worst pain in the head in her life. She also had a chronic sinus infection. She was exhausted before this for a week or two or at least fell asleep easily. My stepfather found her and she was already gone. However, she had red spotting on her arms and chest - "splothes" and she was full of mucus - so much so that he had great difficulty performing CPR. It was just flowing out of her sinuses like water. I had just spoken to her and she sounded fine - not congested. She took Bactrium that day About 20 years earlier, she had an allergic reaction to Sulfa drugs but her doctor decided to try again. She had taken Bactrium about 5 times since then. I know that she shouldn't have taken it after the reaction. Also, it doesn't mix with Coumadin/Warfarin. Her friend on the phone said that she stopped talking and heard gurgling sounds. My mom didn't get to say anything. I know that anaphylaxis can lead to sudden death/cardio collapse. SO - do you think that it is more likely that she had a brain hemmorhage or allergic reaction? This is just for my peace of mind.
This is immensely terrible. I'm very sorry this happened and you are left, understandably, thinking about it. I'm short on time but my thought is to post this to the symptoms forum. You may have a better response there.
I am so very sorry to hear of your mother's very sudden unexpected death. It must be such a shock to your family. I just wanted to tell you, what I am sure you know. The only way you will know anything for sure, is to have an autopsy of your mother. I am not sure how soon you have to request an autopsy after a death, but I would do it if it will put your mind at ease rather than continuing to wonder.
Also, I just wanted to let you know as a coincidense a few days ago I was watching a show about a medical examiner. She was doing an autopsy on a young man found dead, as your mother. He had an undetermined bagwith a few pills beside him (was not known to be a drug user), but it was assumes this was an overdose or drug reaction. The examiner said he had very wet lungs and airways, which is common in drug related deaths because of the fluid build up from the reaction, and she thought that was it. However, the drugs in the bag turned out to be an antibiotic he was taking for an infection. So it was not illegal drugs. Then once the doctor examines his brain she was very suprised to find he had actually had a hemorage, and that was the true cause of death. The examiner said the brain hemorage leads to a sudden coma like state, that causes fluid to build up in the lungs and airways, and leads to the ultimate heart failure. SO it would seem both could cause the excess fluid build up in the airways. The horrible head pain would seem to point to a hemorage.
I don't know if even a doctor could tell you with certainty without an autopsy.Things can look one way and be another.
It is such a tragedy, I am so sorry for your loss. I hope you and your family will find the peace and comfort from Christ in the days ahead.
I am very sorry to hear about your mother. We can only speculate what caused your mothers death. An autopsy should be performed to be sure. From the description you gave, I think your mother died from a stroke related to high blood pressure. Anaphylaxis occurs when blood pressure is suddenly reduced. The red spots on the body indicate that blood pressure was so high that blood vessels began breaking. The fluid seen from the nose also indicates a presence of high blood pressure. Nothing said here can give you comfort over the death of your mother, but I don't think she knew what was happening to her. I think she went quickly without pain. She did not die alone, but was with her friend having a pleasant conversation. Hope this helps
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.